Alert archive / Alabama / Lake Wind Advisories in 2007

Lake Wind Advisory 21, NWS Birmingham, AL

April 16, 200727 counties in Alabama

NWS Birmingham, AL issued this lake wind advisory at Apr 16, 2007, 3:56 AM CDT for 27 counties in Alabama. It took effect at Apr 16, 2007, 9:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 3:56 AM CDT (08:56 UTC)
In effect from
Apr 16, 2007, 9:00 AM CDT
Expired
Apr 16, 2007, 6:00 PM CDT
In force
9 hr
Issued by
NWS Birmingham, AL
All 27 counties

Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Walker County, AL, Winston County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 160856
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 AM CDT MON APR 16 2007

...GUSTY WINDS TO MAKE A ROUGH GO ON AREA LAKES AND WATERWAYS TODAY...

.GUSTY NORTHWESTERLY WINDS WILL ONCE AGAIN BE FELT OVER THE
EASTERN TWO THIRDS OF CENTRAL ALABAMA TODAY...COURTESY OF THE DEEP
LOW ALONG THE MID-ATLANTIC COAST AND BRISK NORTHWESTERLY WINDS
JUST OFF THE SURFACE. AS SURFACE TEMPERATURES WARM THIS
MORNING...THE ATMOSPHERE WILL BEGIN TO MIX DOWN THE MOMENTUM OF
THE HIGHER WINDS. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 25
TO 30 MPH CAN BE EXPECTED ON AREA LAKES AND WATERWAYS. THE
STRONGEST WINDS WILL BE FELT ACROSS EASTERN-MOST PORTIONS OF
CENTRAL ALABAMA. 

ALZ014-015-017>021-024>029-035>038-041>050-161700-
/O.NEW.KBMX.LW.Y.0021.070416T1400Z-070416T2300Z/
WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-
SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...DOUBLE SPRINGS...JASPER...ONEONTA...
GADSDEN...ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
356 AM CDT MON APR 16 2007

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATED WEATHER INFORMATION.

$$
1 follow-up statement
000 
WWUS74 KBMX 161609
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 AM CDT MON APR 16 2007

...GUSTY WINDS TO MAKE A ROUGH GO ON AREA LAKES AND WATERWAYS
TODAY...

.GUSTY NORTHWESTERLY WINDS WILL ONCE AGAIN BE FELT OVER THE
EASTERN TWO THIRDS OF CENTRAL ALABAMA TODAY...COURTESY OF THE
DEEP LOW ALONG THE MID-ATLANTIC COAST AND BRISK NORTHWESTERLY
WINDS JUST OFF THE SURFACE. AS SURFACE TEMPERATURES CONTINUE TO 
WARM THIS AFTERNOON...THE ATMOSPHERE WILL MIX DOWN THE MOMENTUM
OF THE HIGHER WINDS. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 
TO 25 TO 30 MPH CAN BE EXPECTED ON AREA LAKES AND WATERWAYS. 
THE STRONGEST WINDS WILL BE FELT ACROSS EASTERN-MOST PORTIONS OF
CENTRAL ALABAMA.

ALZ014-015-017>021-024>029-035>038-041>050-162300-
/O.CON.KBMX.LW.Y.0021.000000T0000Z-070416T2300Z/
WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-
SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...DOUBLE SPRINGS...JASPER...ONEONTA...
GADSDEN...ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1109 AM CDT MON APR 16 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATED WEATHER INFORMATION.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this lake wind advisory went out at Apr 15, 11:36 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Apr 15, 11:36 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 PM CDT SUN APR 15 2007

.UPDATE...FOR AVIATION DISCUSSION.

&&

.DISCUSSION...

UPDATED THE FORECAST MAINLY TO REMOVE THE WIND ADVISORY WORDING
OUT. ALSO. TWEAKED OVERNIGHT TEMPERATURES A BIT...BUT NOTHING TO
SIGNIFICANT. CLEARING SKIES WILL DOMINATE THE AREA TONIGHT AND
WINDS WILL CONTINUE TO SUBSIDE THROUGH OUT THE NIGHT. NEW GRIDS
WILL BE SENT SHORTLY.

&&

.AVIATION...06Z TAF DISCUSSION.

VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD.  NORTHWEST WINDS
WILL REMAIN LESS THAN 10 MPH THROUGH 15Z...THEN INCREASE
TO AROUND 10 TO 20 MPH AFTER 16Z.  WINDS WILL DIMINISH ONCE AGAIN
AFTER 02Z.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

KSL
Hazardous weather outlook, Apr 15, 8:31 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
831 PM CDT SUN APR 15 2007

ALZ011>015-017>050-170133-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
831 PM CDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDS OF 15 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS ARE AGAIN
EXPECTED ON MONDAY. A LAKE WIND ADVISORY WILL LIKELY BE NECESSARY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

KSL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 6:12 AM CDTRed Flag WarningBMXAutauga, Barbour, Bullock, Elmore, Lee, Lowndes and 5 more12 hr

Nearby

Lake Wind Advisories in Alabama, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.